Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 32, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 22, 2019, 3:06 AM MDT. It took effect at May 22, 2019, 9:37 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2019, 3:06 AM MDT (09:06 UTC)
- In effect from
- May 22, 2019, 9:37 AM MDT
- Expired
- May 22, 2019, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
835 WWUS75 KABQ 220906 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 306 AM MDT Wed May 22 2019 ...STRONG SOUTHWEST WINDS LATER TODAY... .Strong southwest winds will develop later today across south central and southwest portions of New Mexico ahead of another approaching Pacific low. NMZ508-520-524>526-222200- /O.NEW.KABQ.WI.Y.0032.190522T1800Z-190523T0100Z/ Southwest Mountains-Lower Rio Grande Valley- South Central Highlands-Upper Tularosa Valley- South Central Mountains- 306 AM MDT Wed May 22 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 7 PM MDT this evening. * LOCATION...Southwest mountains east to the south central mountains. * WINDS...Southwest 25 to 35 mph with occasional gusts to near 50 mph. * TIMING...Winds will increase through late afternoon, then decrease during the evening hours. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Trash cans, lawn furniture, and other loose or lightweight outdoor objects may be tossed around or become airborne. Drivers of vans, campers, trailers, and other high- profile vehicles will be especially vulnerable to crosswinds on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
3 follow-up statements
138 WWUS75 KABQ 221537 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 937 AM MDT Wed May 22 2019 ...STRONG SOUTHWEST WINDS TODAY... .Strong southwest winds will develop today across south central and southwest portions of New Mexico ahead of another approaching Pacific low. Additionally, strong west to southwest winds have developed across the Northeast Highlands. Winds will persist through the early evening hours. NMZ529-230100- /O.EXB.KABQ.WI.Y.0032.190522T1537Z-190523T0100Z/ Northeast Highlands- 937 AM MDT Wed May 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 7 PM MDT this evening. * LOCATION...Northeast Highlands, to include Las Vegas. * WINDS...West to southwest 25 to 35 mph with occasional gusts to near 50 mph. * TIMING...Winds will increase through mid to late afternoon, then decrease during the evening hours. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Trash cans, lawn furniture, and other loose or lightweight outdoor objects may be tossed around or become airborne. Drivers of vans, campers, trailers, and other high- profile vehicles will be especially vulnerable to crosswinds, including along I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ508-520-524>526-230100- /O.CON.KABQ.WI.Y.0032.190522T1800Z-190523T0100Z/ Southwest Mountains-Lower Rio Grande Valley- South Central Highlands-Upper Tularosa Valley- South Central Mountains- 937 AM MDT Wed May 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...Southwest Mountains east to the South Central Mountains. * WINDS...Southwest 25 to 35 mph with occasional gusts to near 50 mph. * TIMING...Winds will increase through late afternoon, then decrease during the evening hours. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Trash cans, lawn furniture, and other loose or lightweight outdoor objects may be tossed around or become airborne. Drivers of vans, campers, trailers, and other high- profile vehicles will be especially vulnerable to crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
803 WWUS75 KABQ 222020 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 220 PM MDT Wed May 22 2019 ...STRONG SOUTHWEST WINDS TODAY, POTENTIALLY STRONGER WINDS THURSDAY... .Strong southwest winds will continue through early evening across south central and southwest New Mexico, as well as near Las Vegas. These winds will persist through the early evening hours before decreasing. However, winds will rapidly pick back up again on Thursday, especially along the I-25 corridor between Las Vegas and the Colorado border. Wind speeds in this area are expected to be stronger than today, with gusts near 60 mph possible. NMZ529-230100- /O.NEW.KABQ.HW.A.0014.190523T1800Z-190524T0100Z/ /O.CON.KABQ.WI.Y.0032.000000T0000Z-190523T0100Z/ Northeast Highlands- 220 PM MDT Wed May 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... The National Weather Service in Albuquerque has issued a High Wind Watch, which is in effect from Thursday afternoon through Thursday evening. * LOCATION...Northeast Highlands, to include Las Vegas. * WINDS...Southwest 25 to 35 mph with occasional gusts to near 50 mph through this evening. On Thursday, south winds 30 to 45 mph with gusts near 60 mph. * TIMING...Winds will persist through this evening before decreasing. Winds will ramp back up Thursday afternoon and persist through Thursday evening. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Trash cans, lawn furniture, and other loose or lightweight outdoor objects may be tossed around or become airborne. Drivers of vans, campers, trailers, and other high- profile vehicles will be especially vulnerable to crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$ NMZ508-520-524>526-230100- /O.CON.KABQ.WI.Y.0032.000000T0000Z-190523T0100Z/ Southwest Mountains-Lower Rio Grande Valley- South Central Highlands-Upper Tularosa Valley- South Central Mountains- 220 PM MDT Wed May 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...Southwest Mountains east to the South Central Mountains. * WINDS...South to southwest 25 to 35 mph with occasional gusts to near 50 mph. * TIMING...Winds will persist through the early evening hours. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Trash cans, lawn furniture, and other loose or lightweight outdoor objects may be tossed around or become airborne. Drivers of vans, campers, trailers, and other high- profile vehicles will be especially vulnerable to crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ527-528-230100- /O.NEW.KABQ.HW.A.0014.190523T1800Z-190524T0100Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands- 220 PM MDT Wed May 22 2019 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... The National Weather Service in Albuquerque has issued a High Wind Watch, which is in effect from Thursday afternoon through Thursday evening. * LOCATION...Raton Ridge and Johnson Mesa as well as the Far Northeast Highlands to include the I-25 corridor from near Wagon Mound northward to the Colorado border. * WINDS...South to southwest winds of 30 to 45 mph with gusts to 60 mph. * TIMING...Winds will pick up during the early afternoon hours Thursday, peak mid day, then will decrease during the evening hours. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Trash cans, lawn furniture, and other loose or lightweight outdoor objects may be tossed around or become airborne. Drivers of vans, campers, trailers, and other high- profile vehicles will be especially vulnerable to crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$ 34
287 WWUS75 KABQ 230056 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 656 PM MDT Wed May 22 2019 ...POTENTIAL FOR VERY STRONG WINDS THURSDAY... .Winds will continue to weaken through sunset this evening so the Wind Advisory for today will be allowed to expire. However, speeds will strengthen again Thursday morning as the jetstream moves over New Mexico. The potential exists for gusts to 50 mph along the central mountain chain, as well as much of the east central and northeast plains. The strongest winds will be found along the I-25 corridor from Las Vegas to Raton Pass where gusts to 60 mph will be possible Thursday afternoon. NMZ529-231100- /O.EXP.KABQ.WI.Y.0032.000000T0000Z-190523T0100Z/ /O.CON.KABQ.HW.A.0014.190523T1800Z-190524T0100Z/ Northeast Highlands- 656 PM MDT Wed May 22 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... * LOCATION...Northeast Highlands including Las Vegas. * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. * TIMING...Winds will continue to weaken through sunset this evening. Speeds will strengthen again Thursday morning, then peak in strength during the afternoon, before weakening again toward sunset Thursday evening. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Trash cans, lawn furniture, and other unsecured objects may become airborne. Flimsy structures may topple over. Hazardous crosswinds will impact northwest-to-southeast oriented roads, like Highway 84 southeast of Las Vegas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$ NMZ508-520-524>526-230200- /O.EXP.KABQ.WI.Y.0032.000000T0000Z-190523T0100Z/ Southwest Mountains-Lower Rio Grande Valley- South Central Highlands-Upper Tularosa Valley- South Central Mountains- 656 PM MDT Wed May 22 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will continue to weaken through sunset, so the Wind Advisory will be allowed to expire. $$ NMZ527-528-231100- /O.CON.KABQ.HW.A.0014.190523T1800Z-190524T0100Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands- 656 PM MDT Wed May 22 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * LOCATION...Raton Ridge, Johnson Mesa and the Far Northeast Highlands including I-25 from around Wagon Mound to the Colorado border. * WINDS...Southwest winds 30 to 45 mph with gusts to 60 mph. * TIMING...Winds will strengthen Thursday morning, then peak in strength during the afternoon, before weakening toward sunset Thursday evening. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Trash cans, lawn furniture, and other unsecured objects may become airborne. Flimsy structures may topple over. Hazardous crosswinds will impact northwest-to-southeast oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 21, 11:36 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 21, 11:36 PM MDT, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1136 PM MDT Tue May 21 2019 .AVIATION... 06Z TAF CYCLE Showers across northwest NM may result in brief MVFR conditions at KFMN through 10Z, otherwise VFR conditions prevail and are forecast to persist. Areas of mountain obscurations will prevail overnight across north central and northwest NM, but clouds will lift by late morning. Strong westerly flow will back to the southwest Wednesday, with gusts to between 30-40kts common by afternoon. 11 && .PREV DISCUSSION...301 PM MDT Tue May 21 2019... .SYNOPSIS... Tonight will see another round of very cold temperatures for mid-to- late May, with some agricultural interests dipping near freezing particularly in the Estancia Valley and along the east slopes of the Sangre de Cristo Mountains. Temperatures will warm for the rest of the week with a brief pause or dip Thursday, and reaching back to near or above normal this weekend. Strong winds today will calm overnight, with another round of strong southwest winds Wednesday although not as strong as today. Another Pacific storm system will skirt far northwestern New Mexico Thursday continuing rounds of showers favoring the high terrain. Dry line storms will be a daily occurrence in the evenings starting Wednesday through the weekend near the New Mexico/Texas border. Some could become severe. && .DISCUSSION... Tonight...Yesterday's upper low has swung into western KS with a tightening pressure gradient over NM producing strong west winds. A number of locations through east-central NM have seen high wind gusts and will continue the High Wind Warnings through 01Z when the upper low moves north into NE and winds begin to decouple over NM. Clearer skies and calmer winds will allow lows to reach near or below freezing for much western and northern NM tonight. Some ag areas in the Estancia Valley and eastern slopes of the Sangre de Cristo Mountains will approach or reach freezing as well. Significant wet snow over the Johnson/Raton Mesa last night where 5-6" of snow was reported will has undergone significant meltoff today. This, along with calmer winds and colder temperatures tonight could allow for some fog early Wednesday morning. Showers of snow will continue over the northern mountains tonight. Rest of Week...A second 550dm H5 low embedded within the larger troughing pattern over the western CONUS will dip into southern CA Wednesday. Strong winds will remain thanks to a steep pressure gradient over NM, although out of the southwest and not quite as strong as Tuesday. Shower activity over the northern mountains will shift north and west further into the CO San Juans. This trend continues Thursday as the low turns N into the Great Basin with shower activity favoring the Four Corners area. Meanwhile, a building 595dm H5 ridge over the southeastern CONUS will be funneling return flow moisture into far western TX and eastern NM. This will allow for dryline tstorms to form Wed night, with some severe potential. The southwest flow aloft remains over NM to end the week, although with a weaker pressure gradient and weaker winds as a result. Dryline thunderstorms will be a daily occurrence through the weekend near the NM/TX line favoring the southeastern and far eastern plains. Temperatures trend back to normal through the week, with a pause Thursday as the aforementioned Four Corners upper low skirts closest to the region. Despite the warm up, temperatures will still be well below normal for western and northern portions of the forecast area until the weekend. Southern and eastern locations will be closer to normal by the end of the week. 24/RJH && .FIRE WEATHER... A longwave trough centered over the western United States will persist over the next week with multiple shortwave troughs rotating through it. These will keep winds aloft brisk over NM with breezy to windy conditions each day. The strongest winds look to occur Thursday, when gusts from 50 to 60 mph will be possible along and just east of the central mountain chain. Humidities will also reach critical thresholds in many locations during the middle to latter half of the week, but greenup should preclude any large fire development or fire weather highlights. Haines Indices will generally be moderate until Friday, when high values are expected across the east. In addition, temperatures remain well below normal until Friday through the weekend, when they will begin to climb near and above normal. The dryline centered over the New Mexico - Texas border will waver from Thursday onward, bringing additional moisture to the eastern portion of the state. 31/44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 33
Hazardous weather outlook, May 21, 3:08 AM MDT, 23 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 308 AM MDT Tue May 21 2019 NMZ501>540-221130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 308 AM MDT Tue May 21 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight The strongest winds of the week are forecast for today with gusts as high as 60 to 65 mph through the I-40 corridor of east-central New Mexico as well as along the I-25 corridor from Las Vegas to Raton Pass. Strong southwest winds will remain Wednesday, becoming less intense each day through the end of the week. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong southwest winds will continue on Wednesday, becoming less intense each day through the end of the week. As another storm system approaches New Mexico from the west during the weekend, strong to possibly severe thunderstorms are possible near the Texas border. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:20 PM MDT | High Wind Watch | ABQ | 13 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.